Georgia, 2013Wildfire in Georgia, February 14, 2013
February 14, 2013 · NWS FFC · 1 event in 1 county or zone
Surface high pressure moved into the area on the 14th, with a cold front approaching the state. Dry weather prevailed, but relative humidity values remained above fire danger criteria.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Surface high pressure moved into the area on the 14th, with a cold front approaching the state. Dry weather prevailed, but relative humidity values remained above fire danger criteria.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Feb 14, 2:56 PM EST, 2 hours 39 minutes earlier.
Area forecast discussion, Feb 14, 2:56 PM EST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
256 PM EST THU FEB 14 2013
.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
A LARGE CI CLOUD SHIELD PREVAILS OVER CENTRAL AND SOUTH GA AT THIS
TIME AND EXTENDS NORTH TO A LAGRANGE...LAWRENCEVILLE...TOCCOA LINE.
THE CLOUD SHIELD WILL GRADUALLY MOVE EAST THROUGH THE REMAINDER OF
THE AFTERNOON AND EVENING AS HIGH PRESSURE OVER SOUTH MS/AL SHIFTS
TO THE EAST. THIS WILL ALLOW FOR CLEARING OVER THE FORECAST AREA
TONIGHT WITH MIN TEMPS IN THE 32 TO 40 DEGREE RANGE.
A RAPID WARMUP IS EXPECTED FRIDAY IN ADVANCE OF A COLD FRONT DUE TO
PLENTY OF SUNSHINE AND A WESTERLY FLOW. THE FRONT ENTERS NORTHWEST
GA LATE FRIDAY MORNING WITH A BROKEN STRATOCUMULUS DECK WHICH PUSHES
INTO CENTRAL GA DURING THE AFTERNOON. A SLIGHT CHANCE OF RAIN IS
EXPECTED MAINLY BEHIND THE FRONT OVER EXTREME NORTH GA. THE CLOUDS
WILL GRADUALLY DECREASE AS THE FRONT MOVES SOUTHEAST.
A SECOND COLD FRONT MOVING THROUGH THE OH AND TN VALLEYS WILL ENTER
THE SOUTHERN APPALACHIAN MOUNTAINS FRIDAY NIGHT. LIMITED MOISTURE
WITH THE SECOND FRONT WILL CAUSE 20-30 PERCENT POPS FOR RAIN
POSSIBLY CHANGING OVER TO LIGHT SNOW BEFORE ENDING EARLY SATURDAY
MORNING. ONLY LIGHT ACCUMULATIONS OF SNOW LESS THAN ONE QUARTER INCH
ARE EXPECTED LATE FRIDAY NIGHT.
A MET/MAV MOS BLEND WAS GENERALLY USED FOR MIN AND MAX TEMPS.
ENHANCED THE POPS OVER NORTH GA TO INDICATE THE CHANCES OF SNOW.
OVERALL CONFIDENCE IS MEDIUM.
16
.LONG TERM /SATURDAY THROUGH THURSDAY/...
OVERALL...PREVIOUS FORECAST LOOKS TO BE ON TRACK. MODELS STILL
ADVERTISING POTENTIAL FOR LIGHT WINTRY PRECIP ACROSS FAR NORTH
GEORGIA SATURDAY INTO SUNDAY...AND A FEW MODELS INDICATING IT
COULD OCCUR AS EARLY AS LATE SATURDAY AFTERNOON RATHER THAN
LIMITING WINTER PRECIP TO THE OVERNIGHT PERIOD. THIS IS ESPECIALLY
TRUE OVER NORTH GEORGIA WHERE HIGH TEMPERATURES WILL BARELY MAKE
IT INTO THE UPPER 30S. HAVE CONTINUED WITH THE PREVIOUS MENTION OF
A TENTH OF AN INCH OF SNOWFALL ACCUMULATION IN FAR NORTH
GEORGIA...GENERALLY IN THE HIGHER ELEVATIONS. HAVE ALSO CONTINUED
WITH MENTION OF SNOW FLURRIES FURTHER SOUTH ACROSS NORTH AND
PORTIONS OF CENTRAL GEORGIA...INCLUDING THE ATLANTA METRO AREA AND
AS FAR SOUTH AS A LINE FROM LAGRANGE TO MONTICELLO TO WASHINGTON.
HIGH PRESSURE BUILDS INTO THE REGION THROUGH THE REMAINDER OF THE
WEEKEND...WITH A COLD FRONT IMPACTING THE STATE LATE MONDAY
THROUGH TUESDAY BEING THE NEXT PRIMARY FORECAST CONCERN. FOR
NOW...HAVE CONTINUED MENTION OF SCATTERED THUNDER TUESDAY...THOUGH
AT THIS TIME...SEVERE STORMS ARE NOT ANTICIPATED.
THE PREVIOUS LONG TERM DISCUSSION IS INCLUDED BELOW...
31
/ISSUED 259 AM EST THU FEB 14 2013/
COLD FRONT WILL CONTINUE TO MOVE THROUGH THE CWA FRIDAY NIGHT. THE
STRONGEST MID LEVEL ENERGY WILL REMAIN WELL TO THE NORTH...HOWEVER
THERE IS SOME LIFT WITH A SHORTWAVE THAT MOVES ACROSS NORTHERN GA
DURING THE EVENING HORUS. MODELS DO INDICATE SOME MOISTURE ON THE
BACKSIDE OF THE COLD FRONT...SO PRECIP COULD END ACROSS THE NORTHERN
ZONES AS A MIX OF LIGHT SN/RA. WITH LIMITED MOISTURE...LITTLE IF ANY
ACCUMULATION OF SNOW IS EXPECTED OUTSIDE OF THE HIGHEST ELEVATIONS.
STRONG COLD AIR ADVECTION WILL OCCUR DURING THE DAY ON SATURDAY.
HIGHS WILL STRUGGLE TO GET OUT OF THE 30S IN THE NE CWA.
ELSEWHERE...HIGHS IN THE 40S ARE EXPECTED...WITH SOME LOWER 50S IN
SOUTH CENTRAL GA. WINDS WON'T COMPLETELY DECOUPLE OVERNIGHT...AND
WITH OVERNIGHT MINS IN THE 20S ACROSS MUCH OF THE AREA...WIND
CHILLS IN THE TEENS WILL BE LIKELY. A STRONG MID LEVEL SHORTWAVE
AND TROUGH WILL MOVE THROUGH THE SE STATES LATE SATURDAY AFTERNOON
AND EVENING. THERE IS NOT MUCH MOISTURE ASSOCIATED WITH THIS
SYSTEM...BUT WITH SUCH STRONG DYNAMICAL FORCING...IT MAY HELP TO
PRODUCE SOME LIGHT SNOW SHOWERS ACROSS THE NORTHERN CWA INTO THE
EVENING. A FEW FLURRIES ARE ALSO POSSIBLE AS FAR SOUTH AS THE
ATLANTA METRO AREAS. ANY SNOWFALL ACCUMULATIONS WOULD BE LIMITED
TO THE NORTHERN CWFA.
HIGH PRESSURE WILL BUILD OVERHEAD FOR SUNDAY...BUT MOVE OFFSHORE BY
LATE MONDAY. TEMPS SHOULD SLOWLY MODERATE DURING THIS PERIOD. THE
NEXT FRONTAL SYSTEM IS EXPECTED TO IMPACT THE REGION ON
TUESDAY...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE
AREA.
NLISTEMAA
&&
.AVIATION...
18Z UPDATE...
HIGH PRESSURE CENTERED OVER SOUTH MS/AL WILL CONTINUE TO SHIFT
EAST THROUGH TONIGHT AS A COLD FRONT APPROACHES THE STATE EARLY
FRIDAY AND MOVES TO CENTRAL GA BY FRIDAY AFTERNOON. EXPECT VFR
CONDITIONS TO PREVAIL THROUGH THE FORECAST PERIOD. LOW LEVEL MOISTURE
WITH THE FRONT SHOULD PRODUCE CEILINGS AROUND 4000 FEET. A LIGHT
WEST WIND THROUGH FRIDAY MORNING INCREASING TO 10 TO 20 KTS BY
AFTERNOON WITH FRONTAL PASSAGE. NO VISIBILITY RESTRICTIONS.
//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE ON ALL ELEMENTS.
16
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 36 64 35 44 / 0 5 5 10
ATLANTA 40 62 34 43 / 0 5 5 10
BLAIRSVILLE 34 56 29 35 / 0 20 20 10
CARTERSVILLE 33 62 32 43 / 0 5 5 10
COLUMBUS 39 66 38 48 / 0 0 5 10
GAINESVILLE 38 58 35 42 / 0 5 5 10
MACON 34 66 37 49 / 0 0 5 10
ROME 33 62 31 44 / 0 10 10 10
PEACHTREE CITY 32 63 34 44 / 0 5 5 10
VIDALIA 40 67 42 52 / 0 0 5 10
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...16
LONG TERM....31
AVIATION...16
Hazardous weather outlook, Feb 14, 3:05 AM EST, 14 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
305 AM EST THU FEB 14 2013
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-151100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
305 AM EST THU FEB 14 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
A SURGE OF ARCTIC AIR WILL MOVE ACROSS THE REGION ON SATURDAY. A
FEW SNOW SHOWERS ARE POSSIBLE ACROSS NORTHERN GEORGIA SATURDAY
AFTERNOON AND EVENING. LITTLE OR NO SNOWFALL ACCUMULATIONS ARE
EXPECTED. STRONG GUSTY NORTHWEST WINDS WILL USHER IN THE COLDER
AIR. WINDS OF 15 TO 25 MPH WITH GUSTS TO NEAR 35 MPH ARE POSSIBLE
SATURDAY. HIGHER GUSTS ARE POSSIBLE IN THE MOUNTAINS.
ALSO...BY TUESDAY A STRONG STORM SYSTEM WILL BE MOVING INTO THE
REGION BRINGING A CHANCE OF THUNDERSTORMS. SOME OF THESE STORMS
COULD BE STRONG WITH SMALL HAIL AND GUSTY WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
Wildfire, Lumpkin
- When
- February 14, 5:35 PM EST to 7:00 PM EST
- Where
- Lumpkin forecast zone
- Property damage
- $500
- Reported by
- Park/Forest Service
- Coordinates
- 34.572, -84.003 (the zone’s center; the record gives no point)
The National Forest Service reported that a human-caused wildfire labeled Washrider 2 burned 0.12 acres and resulted in $500 in damages.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 428226.